Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 24, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Mar 12, 2014, 4:35 PM EDT for Davidson County, Forsyth County, Guilford County, North Carolina. It was in force for 55 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 12, 2014, 4:35 PM EDT (20:35 UTC)
- Expired
- Mar 12, 2014, 5:30 PM EDT
- In force
- 55 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC
The radar
The Roanoke radar (KFCX), 119 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 4:55 PM EDT | TSTM WND DMG | 1 W Lewisville, NC | TREES DOWN NEAR WILLIAMS ROAD AND SHALLOWFORD ROAD. TIME ESTIMATED. |
| Mar 12, 5:08 PM EDT | TSTM WND GST 60 | 1 S Winston-Salem, NC | ALSO REPORTS OF TREES DOWN. |
| Mar 12, 5:19 PM EDT | TSTM WND DMG | 5 Wnw High Point, NC | TREE DOWN ON CURRY RD |
| Mar 12, 5:23 PM EDT | TSTM WND DMG | Thomasville, NC | A COUPLE OF TREES BLOWN DOWN. TIME ESTIMATED. |
| Mar 12, 5:26 PM EDT | TSTM WND DMG | 2 Nw Greensboro, NC | EMERGENCY MANAGER REPORTS MULTIPLE TREES DOWN AND SCATTERED POWER OUTAGES FROM I-40 NORTH TO PIGSAH CHURCH RD |
| Mar 12, 5:26 PM EDT | TSTM WND DMG | 3 Nnw Greensboro, NC | TREES AND POWER LINES DOWN ON WESTRIDGE RD AND BRYAN BLVD |
| Mar 12, 5:26 PM EDT | TSTM WND GST 61 | Piedmont Triad Apt, NC | 61 MPH WIND GUST REPORTED AT GSO AIRPORT. |
| Mar 12, 5:33 PM EDT | TSTM WND DMG | Greensboro, NC | REPORTS OF AT LEAST SCATTERED TREES AND POWER LINES DOWN ESPECIALLY OVER THE NORTH SIDE OF THE CITY. |
| Mar 12, 5:35 PM EDT | HAIL 0.75 | 1 E Jamestown, NC | |
| Mar 12, 5:40 PM EDT | TSTM WND DMG | 6 W Linwood, NC | WIRES DOWN ON SOWERS RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.6 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1563 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
348
WUUS52 KRAH 122035
SVRRAH
NCC057-067-081-122130-
/O.NEW.KRAH.SV.W.0024.140312T2035Z-140312T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
435 PM EDT WED MAR 12 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA...
FORSYTH COUNTY IN CENTRAL NORTH CAROLINA...
DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 530 PM EDT
* AT 433 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS UP TO 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12
MILES NORTH OF BETHANIA TO 40 MILES WEST OF CLEMMONS...AND MOVING
EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
GREENSBORO...WINSTON-SALEM...HIGH POINT...LEXINGTON...BELEWS
CREEK...LINWOOD...THOMASVILLE...KERNERSVILLE...CLEMMONS...OAK
RIDGE...BETHANIA...LEWISVILLE...SUMMERFIELD...STOKESDALE...
MIDWAY...WALKERTOWN...JAMESTOWN...RURAL HALL...ARCADIA AND
MONTICELLO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THIS LINE OF STORMS HAS PASSED. STAY AWAY FROM WINDOWS. FLYING
DEBRIS GENERATED BY DAMAGING WINDS CAN BE DEADLY.
&&
LAT...LON 3614 8044 3626 8045 3624 7962 3597 7994
3592 8001 3592 8005 3586 8005 3564 8029
3572 8033 3573 8044 3584 8049 3584 8040
3587 8039 3589 8042 3589 8037 3595 8037
3602 8042 3606 8047 3604 8049 3608 8052
TIME...MOT...LOC 2033Z 268DEG 40KT 3636 8029 3583 8108
$$
VINCENT4 follow-up statements
762
WWUS52 KRAH 122057
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
457 PM EDT WED MAR 12 2014
NCC057-067-081-122130-
/O.CON.KRAH.SV.W.0024.000000T0000Z-140312T2130Z/
GUILFORD NC-FORSYTH NC-DAVIDSON NC-
457 PM EDT WED MAR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR WESTERN GUILFORD...FORSYTH AND DAVIDSON COUNTIES...
AT 452 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS OF 50 TO 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES
NORTH OF BELEWS CREEK TO 25 MILES SOUTHWEST OF CLEMMONS...MOVING
EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...WINSTON-SALEM...HIGH POINT...LEXINGTON...BELEWS CREEK...
LINWOOD...THOMASVILLE...KERNERSVILLE...CLEMMONS...OAK RIDGE...
BETHANIA...LEWISVILLE...SUMMERFIELD...STOKESDALE...MIDWAY...
WALKERTOWN...JAMESTOWN...RURAL HALL...ARCADIA AND MONTICELLO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS LINE OF STORMS HAS A HISTORY OF PRODUCING WIND GUSTS IN EXCESS
OF 50 MPH ACROSS THE NORTH CAROLINA FOOTHILLS. SEEK SHELTER INSIDE A
STURDY STRUCTURE NOW AND STAY AWAY FROM WINDOWS. TREES WEAKENED FROM
ICE ACCUMULATION DURING THE WINTER STORM LAST WEEK WILL BE
PARTICULAR SUSCEPTIBLE TO FALLING.
&&
LAT...LON 3614 8044 3626 8045 3624 7962 3597 7994
3592 8001 3592 8005 3586 8005 3564 8029
3572 8033 3573 8044 3584 8049 3584 8040
3587 8039 3589 8042 3589 8037 3595 8037
3602 8042 3606 8047 3604 8049 3608 8052
TIME...MOT...LOC 2052Z 270DEG 41KT 3638 8007 3583 8078
$$
VINCENT957
WWUS52 KRAH 122107
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
507 PM EDT WED MAR 12 2014
NCC057-067-081-122130-
/O.CON.KRAH.SV.W.0024.000000T0000Z-140312T2130Z/
GUILFORD NC-FORSYTH NC-DAVIDSON NC-
507 PM EDT WED MAR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR WESTERN GUILFORD...FORSYTH AND DAVIDSON COUNTIES...
AT 503 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS UP TO 60 MPH.
THE STRONGEST STORM IN THE LINE WAS LOCATED NEAR WINSTON-
SALEM...MOVING EAST AT 50 MPH.
DAMAGING WIND GUSTS UP TO 60 MPH WILL AFFECT...
KERNERSVILLE BY 510 PM EDT...
HIGH POINT AND GREENSBORO BY 520 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
STOKESDALE...ARCADIA...MONTICELLO...RURAL HALL...LAKE TOWNSEND...
SUMMERFIELD...PFAFFTOWN...MIDWAY...DONNAHA AND STANLEYVILLE.
LAT...LON 3614 8044 3626 8045 3624 7962 3597 7994
3592 8001 3592 8005 3586 8005 3564 8029
3572 8033 3573 8044 3584 8049 3584 8040
3587 8039 3589 8042 3589 8037 3595 8037
3602 8042 3606 8047 3604 8049 3608 8052
TIME...MOT...LOC 2103Z 284DEG 43KT 3605 8023
$$
VINCENT731
WWUS52 KRAH 122121
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
521 PM EDT WED MAR 12 2014
NCC057-067-081-122130-
/O.CON.KRAH.SV.W.0024.000000T0000Z-140312T2130Z/
GUILFORD NC-FORSYTH NC-DAVIDSON NC-
521 PM EDT WED MAR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR WESTERN GUILFORD...FORSYTH AND DAVIDSON COUNTIES...
AT 519 PM EDT...DOPPLER RADAR AND SPOTTERS INDICATED A LINE OF
SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS UP TO 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF
OAK RIDGE TO NEAR LINWOOD...MOVING EAST AT 50 MPH.
ALTHOUGH THIS WARNING EXPIRES AT 530 PM EDT...A SEPARATE SEVERE
THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR DAVIDSON
AND GUILFORD COUNTIES.
LAT...LON 3617 8023 3625 8015 3624 7962 3597 7994
3592 8001 3592 8005 3586 8005 3564 8029
3572 8033 3573 8044 3584 8049 3584 8040
3587 8039 3589 8042 3589 8037 3595 8037
3602 8042 3611 8033
TIME...MOT...LOC 2119Z 270DEG 41KT 3626 7985 3582 8034
$$
VINCENT655
WWUS52 KRAH 122134
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
534 PM EDT WED MAR 12 2014
NCC057-067-081-122141-
/O.EXP.KRAH.SV.W.0024.000000T0000Z-140312T2130Z/
GUILFORD NC-FORSYTH NC-DAVIDSON NC-
534 PM EDT WED MAR 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN GUILFORD...FORSYTH AND
DAVIDSON COUNTIES HAS EXPIRED...
ALTHOUGH THE INITIAL SEVERE THUNDERSTORM WARNING FOR FORSYTH...
DAVIDSON AND GUILFORD COUNTIES EXPIRED AT 530 PM EDT...A SEPARATE
SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR
DAVIDSON AND GUILFORD COUNTIES.
LAT...LON 3617 8023 3625 8015 3624 7962 3597 7994
3592 8001 3592 8005 3586 8005 3564 8029
3572 8033 3573 8044 3584 8049 3584 8040
3587 8039 3589 8042 3589 8037 3595 8037
3602 8042 3611 8033
TIME...MOT...LOC 2130Z 268DEG 40KT 3626 7985 3582 8034
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 3:20 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Mar 12, 3:20 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 320 PM EDT WED MAR 12 2014 .SYNOPSIS... A STRONG COLD FRONT WILL CROSS CENTRAL NC THIS EVENING. HIGH PRESSURE WILL BUILD INTO THE AREA FOR THE REMAINDER OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 240 PM WEDNESDAY... A WIND ADVISORY IS IN EFFECT FOR ALL OF CENTRAL NC THROUGH MIDNIGHT ... A STRONG COLD FRONT ATTENDANT TO A DEEP 987MB LOW OVER WESTERN PA IS CURRENTLY CROSSING THE MOUNTAINS...WITH A VERY THIN LINE OF CONVECTION EXTENDING ALONG THE FRONT INTO FAR SOUTHWESTERN NC. SPC MESOANALYSIS SHOWS AROUND 200-250 J/KG OF SBCAPE BUT WITH ABOUT 100 J/KG OF LINGERING CINH. A NARROW CORRIDOR OF CLEARING IMMEDIATELY AHEAD OF THE FRONT WILL HELP TO ERODE THE CINH...SO WE STILL EXPECT A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS TO CROSS THE AREA BETWEEN 4PM AND 11PM. ANY THUNDERSTORMS SHOULD BE CONFINED TO NEAR THE NC/VA BORDER WHERE MOISTURE AND INSTABILITY EXTENDED A LITTLE DEEPER VERTICALLY. THE MAIN CONCERN WITH THE LINE WILL BE DAMAGING WIND...EITHER WITHIN CONVECTION OF IN ITS WAKE AS INTENSE PRESSURE RISES FILL IN BEHIND THE COLD FRONT. AHEAD OF THE FRONT...CLOUDS HAVE HELPED TO LIMIT WIND GUSTS TO 30-35MPH AT BEST...BUT UPSTREAM OBS STILL SUGGEST 40-45MPH WINDS WILL BE POSSIBLE THIS EVENING AS THE FRONT SWEEPS ACROSS THE AREA. AFTER MIDNIGHT..WINDS WILL BEGIN TO SLOWLY WEAKEN...THOUGH GUSTS TO 25MPH WILL STILL BE POSSIBLE WELL ON INTO THURSDAY MORNING. MOST ALL GUIDANCE CAME IN A COUPLE DEGREES WARMER WITH OVERNIGHT LOWS...AND ITS POSSIBLE THAT THE COLDEST AIR MAY BE INITIALLY BLOCKED BY THE MOUNTAINS. WILL NUDGE LOWS UP A DEGREE OR TWO...28-35 WEST TO EAST. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 200 PM WEDNESDAY... FOR THU/THU NIGHT: PRIMARY CONCERNS REMAIN THE RISK OF ADVERSE FIRE WEATHER CONDITIONS THU AND SHARPLY COLDER TEMPS THU NIGHT. THE MID LEVEL TROUGH AXIS IS EXPECTED TO SHIFT OFF THE COAST THU MORNING... PROPELLED BY A STRONG VORTICITY MAX WHICH DIVES ACROSS SW NC AND SC DURING THE DAY. THE COLD FRONT WILL HAVE MOVED WELL OFF THE COAST BUT THE PRESSURE GRADIENT BETWEEN THE INTENSE SURFACE LOW OVER NOVA SCOTIA AND THE INCOMING HIGH CENTERED OVER LA WILL REMAIN TIGHT AND SUPPORTIVE OF BRISK LOW LEVEL WINDS WITHIN THE MIXED LAYER... PARTICULARLY THROUGH THE FIRST HALF OF THE DAY... WITH SUSTAINED WINDS 15-25 MPH AND GUSTS UP TO 30-35 MPH. DEW POINTS ARE STILL EXPECTED TO BOTTOM OUT IN THE SINGLE DIGITS OR PERHAPS EVEN BELOW ZERO THU AFTERNOON... YIELDING VERY LOW RH VALUES. FORTUNATELY THE WINDS SHOULD BE SLOWLY DECREASING BY THE TIME WE REACH THESE VERY LOW RH VALUES... AND TEMPS WILL BE CHILLY... HOWEVER GIVEN THE FAIRLY LOW FINE FUEL MOISTURE OF JUST 5-6% AND THE LACK OF A LOT OF WETTING RAIN TODAY/THIS EVENING... THESE FORECAST PARAMETERS STILL BRING ABOUT CONCERNS FOR ADVERSE FIRE BEHAVIOR. AFTER COORDINATION WITH THE NC FOREST SERVICE... WILL ISSUE A FIRE WEATHER WATCH FOR THU. IF WE CONTINUE TO EXPECT STRONG WIND GUSTS AND LOW RH... THIS WOULD BE UPGRADED TO A RED FLAG WARNING OVERNIGHT. MODELS ARE PROJECTING MORNING THICKNESSES AROUND 50 M BELOW NORMAL... AND FORECAST MAXES IN THE 42-48 RANGE LOOK VERY REASONABLE DESPITE PLENTY OF SUNSHINE. GUIDANCE SUGGESTS THU NIGHT LOWS IN THE MID 20S... ROUGHLY 15 DEGREES BELOW NORMAL WITH CLEAR SKIES AND NEARLY CALM WINDS AS SURFACE HIGH PRESSURE CROSSES THE REGION. SUCH TEMPS COULD POSE A THREAT TO ANY NEWLY BUDDING VEGETATION. AS THE VAST MAJORITY OF SIGNIFICANT SPRING AGRICULTURE OPERATIONS HAS NOT YET BEGUN... WILL NOT ISSUE A FREEZE WARNING AT THIS TIME AS IT IS CLIMATOLOGICALLY TOO EARLY TO BE CONCERNED ABOUT WIDESPREAD AGRICULTURE LOSSES. BUT WE WILL SPREAD THE WORD VIA HAZARDOUS WEATHER OUTLOOK AND SPECIAL WEATHER STATEMENTS REGARDING THIS COLD SPELL. FOR FRI/FRI NIGHT: WITH A FLATTENING MID LEVEL FLOW... THE SURFACE HIGH WILL SHIFT QUICKLY OFF THE COAST FRI MORNING... BRINGING ABOUT A SOUTHWESTERLY RETURN FLOW AND MODERATION IN SURFACE AIR MASS. MODELS SHOW ABOUT AN 18-20 DEG C RISE IN 850 MB TEMPS FROM THU MORNING TO FRI AFTERNOON (ALTHOUGH NOT ALL OF THIS WILL BE REALIZED NEAR THE GROUND). EXPECT ANOTHER DAY OF PLENTIFUL SUNSHINE... ALTHOUGH AN APPROACHING WEAK MID LEVEL SHEAR AXIS WILL LIKELY CAUSE INCREASING HIGH CLOUDS LATE IN THE DAY... THICKENING AND LOWERING INTO THE NIGHT AS A STRONG NRN STREAM SHORTWAVE TROUGH SWINGS ACROSS THE LOWER GREAT LAKES/ST LAWRENCE VALLEY. THICKNESSES START OUT 25- 30 M BELOW NORMAL BUT RISE STEADILY... INDICATING HIGHS OF 55-60. SURFACE RIDGING WILL CONTINUE TO EXTEND FROM OFFSHORE ACROSS THE SOUTHEAST STATES OVERNIGHT SO EXPECT DECOUPLING FROM THE INCREASING 925-850 MB WSW WINDS (TO 30-40 KTS)... BUT THE MID CLOUDS SHOULD HELP KEEP TEMPS UP A BIT... INDICATING LOWS OF 37-41... CLOSE TO NORMALS FOR THIS TIME OF YEAR. && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 310 PM WEDNESDAY... FOR SAT THROUGH MON: THE AFOREMENTIONED STRONG WAVE CROSSES THE NORTHEAST STATES SAT... BRINGING A WEAK BACKDOOR FRONT TOWARD NC. THE GFS/ECMWF/NAM SHOW THIS FRONT WASHING OUT JUST TO OUR NORTH WITH VERY LITTLE TO NO COOLING IN NC... AND ALL THREE MODELS ARE DRY OVER OUR AREA... WITH THE GFS AND ESPECIALLY NAM FORECAST SOUNDINGS INDICATING A DRY SUBCLOUD LAYER UP TO 850 MB. WITH CONSIDERABLE CLOUDINESS BUT ABOVE-NORMAL THICKNESSES... EXPECT HIGHS CLOSE TO NORMAL SAT... IN THE LOW-MID 60S. OUR RAIN CHANCES RAMP UP CONSIDERABLE LATE SAT NIGHT AND PARTICULARLY SUNDAY. THE MID LEVEL LOW CURRENTLY OVER CA/NV EJECTS EAST ACROSS SRN AZ/NM INTO TX BY EARLY SAT BUT DAMPENS IN FAVOR OF STRONG NRN STREAM ENERGY -- LOCATED OVER MT/WY SAT MORNING. THIS DIVES SOUTHWARD TOWARD MEXICO THROUGH SUN NIGHT BUT SETS THE STAGE FOR MORE NRN STREAM ENERGY TO DIVE INTO THE PLAINS/MIDWEST AND SEND A DEEPENING TROUGH THROUGH THE GREAT LAKES AND OH VALLEY THROUGH SUN NIGHT. ARCTIC HIGH PRESSURE ASSOCIATED WITH THIS TROUGH CROSSES THE NRN GREAT LAKES SUN/SUN NIGHT... WHILE THE SRN PORTION OF THE TROUGH INDUCES CYCLOGENESIS OVER THE CENTRAL GULF STATES... TIGHTENING UP A WARM FRONTAL ZONE JUST SOUTH OF NC AND SETTING THE STAGE FOR INCREASED OVERRUNNING AS AN 850 MB LOW CROSSES TN TOWARD THE WRN CAROLINAS. THE SURFACE LOW IS EXPECTED TO MOVE FROM AL ACROSS GA/SC AND OFF THE COAST SUN AFTERNOON/NIGHT... AND WE SHOULD SEE OUR BEST RAIN CHANCES ALONG AND NORTH/EAST OF THE LOW TRACK... WITH INTENSITY TRENDING DOWNWARD AS THE LOW MOVES OFF THE COAST BUT COVERAGE STAYING HIGH THROUGH SUNDAY NIGHT AS THE MID LEVEL TROUGH APPROACHES. WILL RAISE POPS TO LIKELY SUNDAY THROUGH SUNDAY NIGHT. LOWS SUN MORNING IN THE MID 40S AND HIGHS SUN IN THE MID-UPPER 50S AS THICKNESSES STAY ABOVE NORMAL. GFS FORECAST SOUNDINGS AND PARTIAL THICKNESSES FROM BOTH THE GFS AND ECMWF INDICATE A PERIOD OF SNOW LATE SUNDAY NIGHT INTO MONDAY OVER THE PIEDMONT/WRN SANDHILLS/NW COASTAL PLAIN AS THE SURFACE LOW EXITS AND MID LEVEL TROUGH SWEEPS THROUGH WITH A SATURATED COLUMN ALL AT OR BELOW FREEZING... A REFLECTION OF THE ARCTIC HIGH TO OUR NORTH. WILL JUST MENTION A PERIOD OF RAIN OR SNOW EARLY MON MORNING IN THE NW CWA FOR NOW WITH LOWS CLOSE TO FREEZING AND HIGHS MON ONLY IN THE LOW-MID 40S. FOR MON NIGHT THROUGH WED: NOT A GREAT DEAL OF CONFIDENCE BUT INDICATIONS ARE THAT WE'LL SEE COOL AND DRY WEATHER BEHIND THE TROUGH MON NIGHT THROUGH TUE AS A PORTION OF THE COOL HIGH SHIFTS OVERHEAD. CONFIDENCE THEN PLUMMETS WITH MODELS SOLUTIONS DIVERGING SUBSTANTIALLY AS THE ECMWF TAKES A STRONG NRN STREAM TROUGH QUICKLY ACROSS THE OH VALLEY AND MIDATLANTIC WED WITH A BREEZY FRONTAL PASSAGE... WHILE THE GFS REMAINS FLAT AND FAVORS A SRN STREAM TROUGH STILL WELL BACK OVER THE FOUR CORNERS REGION WED. WITHOUT STRONG INDICATORS LEANING TOWARD EITHER SOLUTION... WILL KEEP IT DRY OVER NC FOR THE TIME BEING... WITH TEMPS NEAR CLIMATOLOGY. -GIH && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... AS OF 145 PM WEDNESDAY... IFR CEILINGS AT KGSO/KINT AND MVFR ELSEWHERE WILL SCATTER OUT THIS AFTERNOON BEFORE A VERY STRONG COLD FRONT SWEEPS ACROSS THE AREA BETWEEN 21Z AND 03Z. AHEAD OF THE FRONT..WINDS ARE FROM THE SOUTHWEST IN THE 15-20KT RANGE...GUSTING TO NEAR 30KT FROM KFAY TO KRWI. A LINE OF SHOWERS AND STORMS WILL ACCOMPANY THE COLD FRONT...WITH A STRONG WIND SHIFT TO NORTHWESTERLY AND THE POTENTIAL FOR GUSTS TO AROUND 40KT. THIS WILL CREATE A STRONG CROSSWIND FOR AT MOST TERMINALS FOR SEVERAL HOURS THIS EVENING AND OVERNIGHT. STRONG NORTHWESTERLY WINDS WILL CONTINUE ON THURSDAY...THOUGH WEAKENING FROM WEST TO EAST DURING THE AFTERNOON. VFR CONDITIONS WILL PREVAIL. LOOKING AHEAD: EXPECT PREDOMINATELY VFR CONDITIONS THROUGH SATURDAY. THERE IS A SMALL CHANCE OF LOW LEVEL WIND SHEAR LATER FRIDAY NIGHT. THE NEXT STORM COULD IMPACT THE AREA AS EARLY AS SUNDAY AND INTO EARLY NEXT WEEK. && .FIRE WEATHER... AFTER COORDINATION WITH THE NC FOREST SERVICE AND SURROUNDING OFFICES... WILL ISSUE A FIRE WEATHER WATCH EFFECTIVE THU FROM LATE MORNING THROUGH THE AFTERNOON. FORESTRY OFFICIALS REPORT DRY FINE FUELS (DESPITE LAST FRIDAY'S RAINS)... AND THE COMBINATION OF LOW RH AND STRONG GUSTY WINDS (AS NOTED ABOVE) BRING A CONCERN FOR ADVERSE FIRE BEHAVIOR. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR NCZ007>011-021>028-038>043-073>078-083>086-088-089. WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR NCZ007>011-021>028-038>043-073>078-083>086-088-089. && SYNOPSIS...SMITH NEAR TERM...SMITH SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...SMITH
Hazardous weather outlook, Mar 12, 4:05 PM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 405 PM EDT WED MAR 12 2014 NCZ007>011-021>028-038>043-073>078-083>086-088-089-131100- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 405 PM EDT WED MAR 12 2014 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. WINDS WILL LIKELY BE STRONGER IN AND NEAR SHOWERS AND STORMS LATE THIS AFTERNOON THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH. LOW HUMIDITY AND STRONG WINDS ALONG WITH DRY TREE LITTER WILL INCREASE THE RISK FOR ADVERSE FIRE BEHAVIOR ON THURSDAY. IN ADDITION... COLD TEMPERATURES ARE EXPECTED THURSDAY NIGHT... WITH OVERNIGHT LOWS EXPECTED TO BE IN THE MID 20S. THESE COLD TEMPERATURES COULD DAMAGE SENSITIVE EARLY-BUDDING VEGETATION IF IT IS NOT PROTECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER... INCLUDING WIND GUSTS OVER 40 MPH AND ANY WIND DAMAGE... TO THE NATIONAL WEATHER SERVICE IN RALEIGH. BLS/GIH
In the hours before
Special weather statement, Mar 12, 4:04 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
404 PM EDT WED MAR 12 2014
NCZ021-038-122100-
FORSYTH-DAVIDSON-
404 PM EDT WED MAR 12 2014
...SHOWERS WITH STRONG WINDS WILL APPROACHE FORSYTH AND DAVIDSON
COUNTIES BY 500 PM EDT...
AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF SHOWERS APPROACHING NORTHERN PORTIONS OF THE INTERSTATE
77 CORRIDOR...MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE AS THIS LINE OF SHOWERS
TRACKS EAST INTO THE TRIAD DURING THE LATE AFTERNOON RUSH HOUR.
SOME LOCATIONS IMPACTED BY OR SHORTLY AFTER 500 PM INCLUDE...WINSTON-
SALEM...HIGH POINT...LEXINGTON...LINWOOD...BELEWS CREEK...
THOMASVILLE...KERNERSVILLE...CLEMMONS...BETHANIA...LEWISVILLE...
MIDWAY...WALKERTOWN...RURAL HALL...DENTON...ARCADIA...GORDONTOWN...
PFAFFTOWN...DONNAHA...STANLEYVILLE AND SEDGE GARDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3614 8044 3626 8045 3626 8004 3564 8007
3566 8030 3572 8033 3574 8046 3583 8049
3583 8046 3584 8040 3589 8042 3589 8037
3595 8037 3599 8042 3602 8042 3606 8047
3604 8049 3608 8052
TIME...MOT...LOC 1954Z 276DEG 18KT 3640 8073 3593 8139
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 4:07 AM EDT | Wind Advisory | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 20 hr |
| Mar 12, 2:48 PM EDT | Fire Weather Watch | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 13 hr |
| Mar 12, 4:04 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth | 56 min |
| Mar 12, 5:13 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Davidson, Guilford, Randolph | 62 min |
| Mar 12, 5:53 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Davidson, Durham, Granville, Orange and 3 more | 52 min |
| Mar 12, 6:34 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Franklin, Granville, Lee, Moore and 2 more | 56 min |
| Mar 12, 7:07 PM EDT | Special Weather Statement | RAH | Halifax, Harnett, Johnston, Nash, Warren | 53 min |
| Mar 12, 7:56 PM EDT | Special Weather Statement | RAH | Wayne, Wilson | 49 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.